Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 100, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 3, 2013, 2:20 AM CDT for Terry County, Yoakum County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 2:20 AM CDT (07:20 UTC)
- Expired
- Jun 3, 2013, 3:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:31 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 2, 11:31 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1131 PM CDT SUN JUN 2 2013 .AVIATION... COMPLEX OF STRONG AND SEVERE TSRA FROM CLOVIS SOUTHWEST TO ROSWELL SHOULD CONTINUE MOVING SOUTHEAST THRU 07Z AND INTO A STRENGTHENING LOW LEVEL JET...BUT AN OVERALL DIMINISHING TREND IN COVERAGE AND INTENSITY IS EXPECTED. BLDU IS LIKELY OCCURRING AHEAD OF THESE STORMS ALONG AN OUTFLOW BOUNDARY AND THIS COULD CERTAINLY IMPACT LBB NEAR 07Z WITH SOME LOWER VISBYS AND GUSTY WEST WINDS. HAVE ALSO ADDED SOME -TSRA AROUND THIS TIME...BUT BLDU TENDS TO BE A BETTER BET IN SITUATIONS OF COLLAPSING/DECAYING STORMS. TSRA TO REMAIN TOO DISTANT FROM CDS OVERNIGHT...HOWEVER A SECOND ROUND OF ISO-SCT TSRA SHOULD DEVELOP BY LATE MONDAY AFTN NEAR LBB WITH SOME OF THIS ACTIVITY POSSIBLY THREATENING CDS THEREAFTER. FOR NOW HAVE INSERTED CB MENTION AT LBB AT 22Z...BUT LATER TAFS WILL FINE TUNE THIS THREAT ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 96 60 98 64 / 30 20 10 10 10 TULIA 59 94 64 99 64 / 20 20 20 10 10 PLAINVIEW 62 94 65 100 65 / 20 20 20 10 10 LEVELLAND 63 94 65 101 66 / 30 20 20 10 0 LUBBOCK 64 95 66 102 67 / 20 20 20 10 0 DENVER CITY 64 95 65 102 66 / 30 20 20 10 0 BROWNFIELD 63 95 65 102 67 / 30 20 20 10 0 CHILDRESS 61 94 70 104 69 / 10 20 20 20 20 SPUR 63 94 67 104 69 / 20 20 20 10 10 ASPERMONT 64 95 70 105 70 / 10 20 10 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93
Hazardous weather outlook, Jun 2, 11:33 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT SUN JUN 2 2013 TXZ021>044-031645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1133 AM CDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL COMPLEX OF THUNDERSTORMS MAY FORM IN EASTERN NEW MEXICO AND ADVANCE INTO THE SOUTHWEST PANHANDLE OR WESTERN SOUTH PLAINS LATE THIS EVENING. THE THUNDERSTORMS MAY BECOME BRIEFLY STRONG...PRODUCING WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA MONDAY AFTERNOON AND EVENING AS WELL AS ON TUESDAY...BUT LIMITED TO THE FAR SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 02
In the hours before
Special weather statement, Jun 3, 12:54 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 AM CDT MON JUN 3 2013
TXZ039-030630-
YOAKUM-
1254 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF PLAINS...MOVING SOUTHEAST AT 35
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3296 10306 3338 10305 3333 10287 3299 10259
3296 10259
TIME...MOT...LOC 0554Z 309DEG 28KT 3317 10303Special weather statement, Jun 3, 1:15 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
115 AM CDT MON JUN 3 2013
TXZ021-022-027-028-030645-
BAILEY-CASTRO-LAMB-PARMER-
115 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAMB...BAILEY...CASTRO AND
PARMER COUNTIES...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEST
TEXAS MESONET OBSERVATIONS INDICATED STRONG WINDS ALONG THE BACK
EDGE OF THUNDERSTORMS IN PARMER AND CASTRO COUNTIES. THROUGH 145 AM
CDT...WINDS SUSTAINED NEAR 40 MPH WITH GUSTS NEAR OR ABOVE 55 MPH
WILL BE POSSIBLE OVER MUCH OF PARMER AND CASTRO COUNTIES AS WELL AS
NORTHERN BAILEY AND NORTHERN LAMB COUNTIES.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3475 10200 3437 10203 3431 10204 3430 10208
3416 10208 3407 10210 3410 10304 3475 10302
TIME...MOT...LOC 0613Z 268DEG 22KT 3451 10242Special weather statement, Jun 3, 1:26 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
126 AM CDT MON JUN 3 2013
TXZ039-030700-
YOAKUM-
126 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...
AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF DENVER CITY...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE LIKELY WITH THIS STORM. THIS
STORM WILL AFFECT LOCATIONS IN AND AROUND DENVER CITY.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3296 10305 3332 10305 3322 10278 3297 10259
3296 10259
TIME...MOT...LOC 0624Z 307DEG 16KT 3307 10300Special weather statement, Jun 3, 1:45 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
145 AM CDT MON JUN 3 2013
TXZ021>023-027-028-030745-
BAILEY-CASTRO-LAMB-PARMER-SWISHER-
145 AM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAMB...BAILEY...SWISHER...CASTRO
AND PARMER COUNTIES...
AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND WEST
TEXAS MESONET OBSERVATIONS INDICATED STRONG WINDS ALONG THE BACK
EDGE OF THUNDERSTORMS IN PARMER AND CASTRO COUNTIES. THROUGH 245 AM
CDT...WINDS SUSTAINED NEAR 40 MPH WITH GUSTS NEAR OR ABOVE 50 MPH
WILL BE POSSIBLE OVER MUCH OF PARMER AND CASTRO COUNTIES AS WELL AS
WESTERN SWISHER AND NORTHERN BAILEY AND NORTHERN LAMB COUNTIES.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STRONG WINDS HAVE PASSED.
LAT...LON 3475 10163 3432 10164 3432 10209 3417 10253
3408 10304 3474 10303
TIME...MOT...LOC 0644Z 238DEG 11KT 3456 10224Local storm report, Jun 3, 1:50 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
150 AM CDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 7 WNW DENVER CITY 33.01N 102.94W
06/03/2013 M62 MPH YOAKUM TX MESONET
ALSO A GUST OF 58 MPH AT 0135 AM. WEST TEXAS MESONET
REPORT.
&&
EVENT NUMBER LUB1300277
MCONDERSpecial weather statement, Jun 3, 2:17 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 217 AM CDT MON JUN 3 2013 TXZ039-040-030745- TERRY-YOAKUM- 217 AM CDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR FAR EASTERN YOAKUM AND SOUTHERN TERRY COUNTIES... AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES WEST OF BROWNFIELD...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3297 10270 3320 10275 3327 10224 3296 10223 TIME...MOT...LOC 0716Z 267DEG 27KT 3307 10257
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:11 PM CDT | Special Weather Statement | LUB | Bailey, Parmer | 49 min |
| Jun 3, 12:50 AM CDT | Special Weather Statement | LUB | Parmer | 25 min |
| Jun 3, 12:54 AM CDT | Special Weather Statement | LUB | Yoakum | 36 min |
| Jun 3, 1:15 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 30 min |
| Jun 3, 1:26 AM CDT | Special Weather Statement | LUB | Yoakum | 34 min |
| Jun 3, 1:38 AM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Jun 3, 1:45 AM CDT | Special Weather Statement | LUB | Castro, Parmer, Swisher | 60 min |
| Jun 3, 2:17 AM CDT | Special Weather Statement | LUB | Terry | 28 min |
| Jun 3, 2:43 AM CDT | Special Weather Statement | LUB | Bailey, Castro, Parmer, Swisher | 32 min |
| Jun 3, 3:15 AM CDT | High Wind Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Lubbock and 1 more | 3 hr |
| Jun 3, 5:43 AM CDT | Special Weather Statement | LUB | Lubbock | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.